Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Cab breathlesness be caused by requip, movicol, citalopram, zopiclone, sinemet or entacapone?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
breathlessness I am blaming requip, movicol,citalopram or zopiclone.I also take sinemet and entacapone. please help
Posted Mon, 16 Apr 2012 in Medicines and Side Effects
Answered by Dr. Gyanshankar Mishra 39 minutes later

Thanks for posting your query.

As per your history I would like to assure you that none of the medicines you have mentioned have the potential to cause breathlessness per say.

In fact your breathlessness could be due to the bronchiectasis as mentioned in your history. Most probably it was an xray/ct thorax finding, I suppose.

Bronchiectasis causes breathlessness directly or if there is secondary infection in it.
Also your bronchiectasis need to be evaluated as follows:
- Do you have any past history of chronic or recurrent respiratory infection?Any childhood respiratory infections?
- Have you ever smoked in your life?
-Were you exposed to any type of dust exposure previously in your life?
- Since how long have you suffering from breathlessness?
- Do you have any other chest complaints like cough, fever or chest pain?
- What was the exact finding of the xray /ct thorax that you had undergone and when was it done?
- Did you ever have your pulmonary function tests done?
- have you taken influenza and pneumococcal vaccinations previously?

If you could let me know the above details, I can provide a more detailed advise.

Anticipating your response.

Take care.


Dr. Gyanshankar Mishra

Above answer was peer-reviewed by
Follow-up: Cab breathlesness be caused by requip, movicol, citalopram, zopiclone, sinemet or entacapone? 11 hours later
Thank you doctor.

I have had flu and pneumonia injections. I am awaiting results of a cardiac perfusion scan.I have discomfort in the left of my chest in the underarm area.
Perhaps there is fluid in my abdomen-it feels like that which may cause breathlessness.

I have a cough and used to smoke many years ago and not very much.The breathlessness started about six or seven years ago.
Answered by Dr. Gyanshankar Mishra 3 hours later

Thanks for the follow up.

Its nice to know that you have had flu and pneumonia injections.

Since you have a previous history of smoking and have a history of long term breathlessness presently associated with cough, I suggest the following:

1. Get your current chest X-ray done. It will reveal any gross abnormality if present currently (Especially since you have left sided chest dicomfort at present). A Sonography of abdomen will pick up any fluid if present in your abdomen.

2. Also visit a Pulmonologist, get yourself evaluated for COPD( Chronic Obstructive Pulmonary Disease) and also get your pulmonary function tests done. Also recurrent infections in COPD can give rise to bronchiectasis which is present in your case. If it turns out to be COPD, you need to take inhalers and oral medications (bronchodilators) which will relieve you symptomatically.

3. Cardiac perfusion scan will delineate any ischemic changes if present in your heart.

Hope I have answered your query. Please do let me know if you have any further queries.

Please accept my answer in case there are no follow up queries.

Wish you good health.

Dr. Gyanshankar Mishra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor